Top
20
Doctor insights on: Can Vitamin C Cause Constipation

Share
1

1
I have taken zinc cold drops recently at the same time i started taking vitamin C 500mg 4 tabs daily 2 days ago. I am now constipated. Please help?

I have taken zinc cold drops recently at the same time i started taking vitamin C 500mg 4 tabs daily 2 days ago. I am now constipated.  Please help?

constipation: Increasing dietary fiber (fruits, veggies, or supplements) along with plenty of fluid may help (takes couple days, so hang in there); stool softener also beneficial; try to avoid laxatives or frequent enemas as body can become dependent on them. Walking helps stimulate peristalsis. If no bm in day or 2, of if have abd pain getting worse, see pcp or go to er. ...Read more

See 1 more doctor answer
Dr. Randy Baker
584 doctors shared insights

Vitamin C (Definition)

Vitamin C is a vitamin which is a kind of nutritional agent ...Read more


2

2
Can too much vitamin C cause protassuim defficency??

Can too much vitamin C cause protassuim defficency??

No: Vitamin C intake would not cause deficiency of potassium. Sources of vitamin C like orange juice also have potassium. ...Read more

See 1 more doctor answer
3

3
Can vitamin C cause rashes?

Can vitamin C cause rashes?

Possible but unlikel: If you are taking whopping doses which many people do, quite foolishly, then it is possible to have an adverse cutaneous reaction. Keeping the dose to 100% in a vitamin form and supplementing with dietary intake is more than adequate. Anything else is simply overkill and unnecessary. ...Read more

4

4
Can vitamin C cause cancer?

Can vitamin C cause cancer?

No: The chemicals that actually cause cancer are either those that mutate DNA, which this can't do, or that causes horrible ongoing damage to and regrowth of cells, which this doesn't do. A bad science study can "prove" any junk idea, but this one just couldn't be. Hope this helps. ...Read more

5

5
Does too much vitamin C cause hives?

Does too much vitamin C cause hives?

Possible: There are many causes of hives. Most likely, too much vitamin c is not the cause but rather something that contains vitamin c (like a supplement or a food). ...Read more

6

6
The causes of the deficiency of vitamin c?

The causes of the deficiency of vitamin c?

Lack of intake: All fruits and vegetables contain some amount of vitamin c. Malnutrition causes insufficient intake and therefore a deficiency. ...Read more

See 1 more doctor answer
7

7
Is it really the case that too much vitamin C can cause cancer?

Is it really the case that too much vitamin C can cause cancer?

No it does not: Though too much of anything is bad, but too much of vitc does not cause cancer.Daily requirement of vit c is 65to90 mgm daily, the maximum dose one can take is 2000 mgm as supplement.If you take more than that you can get kidney stones, and abdominal discomfort and diarrhea etc. ...Read more

8

8
Does 4 thousand milligrams of vitamin C cause acid reflux or silent reflux?

Does 4 thousand milligrams of vitamin C cause acid reflux or silent reflux?

Sure: Its an acid, citric acid to be exact. We commonly advise patients with acid reflux to avoid or minimize foods containing citrus products. In retrospect, why would you need 4 grams of daily vitamic c? ...Read more

9

9
I took vitamin C supplement 1000 mg per day.Is that can cause bad effect to my body? Too much acid?

I took vitamin C supplement 1000 mg per day.Is that can cause bad effect to my body? Too much acid?

This is okay: It's unlikely to do you any good or harm. The people who get into trouble with Ascorbic Acid have taken more than ten times this much. I'm going to assume you have normal kidney function. Thanks for writing. ...Read more

10

10
Can too much vitamin C cause a headache?

Overdoses of: The fat soluble vitamins: a, d, e &k are of concern. The others, including c, are easily flushed on a daily basis. It sems unlikely that a common complaint ith many causes, headache, could be another cause of headache. Linus paulng advocated huge doses as a preventitive. No side effects reported. ...Read more

See 2 more doctor answers
12

12
Does taking vitamin C cause you a miscarriage?

Does taking vitamin C cause you a miscarriage?

Vitamins: No, vitamin c does not induce miscarriage. It is an essential water soluble vitamin that is safe during pregnancy. Excess doses may cause diarhea. ...Read more

13

13
Does taking vitamin C cause miscarriage? Is this safe?

Does taking vitamin C cause miscarriage? Is this safe?

No: Vitamin C in reasonable doses will not do anything to cause miscarriage. Rather than spending $ on vitamins why don't you eat fresh fruits? Best wishes and have a good baby. ...Read more

17

17
Is taking vitamin C bad when taken together with shrimps? A facebook post shows it could cause arsenic poisoning.

Is taking vitamin C bad when taken together with shrimps? A facebook post shows it could cause arsenic poisoning.

Possible mild risks!: I'd never heard this & the claim made no sense to me- it had all the earmarks of a hoax. A quick search found many sites saying it's a total hoax, like this one that suggests vit c protects against arsenic poisoning: http://www.Hoax-slayer.Com/shrimp-vitamin-c-hoax.Shtml however, http://www.Snopes.Com/medical/toxins/shrimp.Asp suggests vit c could pose mild hazards after eating shrimp! see comment:. ...Read more

19

19
Does emergen-c vitamin C drinks cause acid reflux because capsules cause it for me, just looking for something so i can take vitamin C with out acid?

Usually not but...: Most people do not get reflux with emergen-c but the only way to find out is to try it and see- most health food stores sell single packets. Vitamin c in the Ascorbic Acid form can cause reflux but buffered forms generally do not. Emergen-c is partially buffered. If it causes reflux get a pure powder of calcium or magnesium ascorbate and that should work for you. ...Read more

20

20
Why high intake of vitamin C cause diarrhea?

High doses: of Vitamin C can cause diarrhea, and some people are more sensitive to Vitamin C than others. Generally only high doses >2000mg can cause side effects like upset stomach and diarrhea. The diarrhea may be due to an osmotic effect from the high levels of Vitamin C. This draws more water back into the intestines to help dilute the Vitamin C, which then leads to diarrhea. Hope this helps! ...Read more

See 6 more doctor answers
Dr. Heidi Fowler
401 doctors shared insights

Cecon (Definition)

Cecon is a vitamin which is a kind of nutritional agent ...Read more


Dr. Eric Kaplan
2,472 doctors shared insights

Constipation (Definition)

Constipation is difficulty passing ...Read more